# SDR CA031120004

- Difficulty date: October 30, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 20 hours, 13 cycles
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2742 · Stabilizer Actuator
- Part: Actuator
- Part number: 9787314202
- Condition: Inoperative
- Location: Horizontal Trim
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) DURING LEVEL FLIGHT, THE CREW ATTEMPTED TO INITIATE A SLOW DESCENT USING HORIZONTAL STAB PITCH TRIM AND NOTICED IT WAS INOPERATIVE. THEY TRIED TO USE THE SECONDARY (ALTERNATE) TRIM FUNCTION AND NOTICED IT WAS ALSO INOPERATIVE. THEY PERFORMED APPROPRIATE CHECK LIST FUNCTIONS AND FINISHED FLIGHT WITHOUT USE OF PITCH TRIM WITHOUT INCIDENT. WHEN TROUBLESHOOTING THE SYSTEM WE COULD HEAR THE MOTORS ON BOTH PRIMARY AND ALTERNATE SYSTEMS WHEN ACTIVATED BUT NO MOVEMENT WAS NOTICED. THE REST OF THE SYS WAS OK SO WE CONCLUDED THAT PITCH TRIM ACTUATOR WAS FAULTY AND HAD FAILED INTERNALLY. THE ACTUATOR WAS REPLACED AND THE SYSTEM RESUMED BEING AIRWORTHY.
